MAUDE Adverse Event Report: PENUMBRA, INC. PAC400 COIL; HCG, KRD

PENUMBRA, INC. PAC400 COIL; HCG, KRD
Catalog Number 400PAC40
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the vertebral artery using a pac400 coil and a px slim delivery microcatheter (px slim).It was reported that the patient¿s anatomy was tortuous.During the procedure, the physician successfully placed a pod coil in the target location using the ruby coil detachment handle (handle).The pac400 was then advanced through the px slim up the right vertebral and down the left vertebral artery to the target location and the physician noticed that the pac400 had unintentionally detached.It was reported that the pac400 was not secure in the target vessel.A snare device was used to retrieve the pac400.The procedure was completed at this point and the physician decided no additional coils were needed.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 13dec23: 1.Section d.Box 4.Lot# 2.Section d.Box 4.Expiration date 3.Section d.Box 4.Udi device investigation evaluation of the returned (b)(6) confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly was not returned for evaluation.Therefore, the root cause of the reported unintentional detachment of the coil could not be determined.Further evaluation revealed offset coil winds on the embolization coil.This damage was incidental to the reported complaint and may have occurred during snaring attempts to retrieve the coil.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PAC400 COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18298354
Report Number3005168196-2023-00545
Device Sequence Number15212460
Product Code HCG
UDI-Device Identifier00815948021334
UDI-Public815948021334
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400PAC40
Device Lot NumberF00007113
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/09/2023
Supplement Report FDA Received Date01/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Date Report Sent to FDA01/01/2005